Wyoming, 2016High Wind in Wyoming, October 16 to 17, 2016
October 16 to 17, 2016 · NWS CYS · 35 events in 14 counties and zones
A vigorous upper level jet and large pressure gradient combined to generate a prolonged period of very strong winds across much of south central and southeast Wyoming. Frequent gusts of 60 to 75 mph were observed.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level jet and large pressure gradient combined to generate a prolonged period of very strong winds across much of south central and southeast Wyoming. Frequent gusts of 60 to 75 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Oct 16, 2:12 AM MST, 7 hours 33 minutes earlier.
Area forecast discussion, Oct 16, 2:12 AM MST, 7 hours 33 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
312 AM MDT Sun Oct 16 2016
.SHORT TERM...(Today through Tuesday)
Issued at 300 AM MDT Sun Oct 16 2016
Forecast concerns in the short term continue to deal with winds
and fire weather today and Monday.
Currently...Have a slow moving surface low just northwest of
Casper this morning. Surface trough has been slow to move east,
but has shown signs that it is beginning to move. As a result,
winds over the south Laramie Range, the Laramie valley and out by
Arlington have been slow to rise. We are starting to see
increasing winds in the Arlington zone though with 2AM wind gusts
to 40 MPH. Current 850/700mb Craig to Casper height gradients off
the NAM are beginning to increase, reaching 59/52mtrs
respectively by 12Z. For the time being, will keep the current
headlines going as they are and wait for the movement of the
surface low northeast.
GFS soundings for Cheyenne after 15Z today showing us possibly
mixing into 50kt winds at 700mbs, so we may need a short fused
warning for Laramie County. But will hold off for now. Still going
to be pretty windy though and day shift will need to monitor
observations closely.
Still on track for a brief break in winds towards 00Z today as
surface low tracks northeast and 700mb winds ease back down to
30kts. Next shortwave set to move in tonight after 06Z. GFS 700mb
winds increasing to 60kts across Carbon County and Craig/Casper
850/700mb height gradients increase to 60mtrs by 09-12Z timeframe
Monday, peaking at 60/68mtrs respectively at 15Z. Believe this
will be our better chance for widespread warning level winds
across a much wider area.
Winds begin easing Monday evening with the upper shortwave moving
through. Colder temperatures begin moving into the area as 700mb
temperatures fall below freezing across the CWA.
.LONG TERM...(Tuesday night through Saturday)
Issued at 300 AM MDT Sun Oct 16 2016
The models continue to show a progressive shortwave moving into
northwest Colorado on Tuesday afternoon/evening. The best lift
will be across northern Colorado, however will keep 20-40 percent
pops in areas near the Colorado border. Temps will be below normal
on Tuesday and Wednesday as 700 mb temps are -4C to -7C. Isolated
showers will be possible through Wednesday aftn. Heights aloft
will rise on Thursday and Friday with northwesterly flow aloft.
Temps will be back to around normal by Friday. No periods of
strong winds are expected through the early weekend as the CAG-CPR
gradient remains mostly below 40 meters. Dry weather will prevail
with cloud cover limited.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 300 AM MDT Sun Oct 16 2016
Vfr conditions through the taf period. Southwest winds will
increase by late morning, especially across the southeast WY
sites. Gusts to 30-40 kts are expected through the afternoon from
RWL to CYS. The winds will decrease after 00Z. Mid to high level
clouds will pass over the area through the period. A bkn layer of
clouds with bases around 5-10 thousand feet AGL will be possible
at RWL during the afternoon.
&&
.FIRE WEATHER...
Issued at 330 AM MDT Sun Oct 16 2016
Widespread strong wind event today as low pressure tracks across
northern Wyoming. Low currently near Casper and slowly tracking to
the northeast. Behind the low, southwest winds are increasing and
will spread eastward as the low tracks northeast. Downsloping off
the Laramie Range still expected to produce very dry afternoon
humidities, so will keep Red Flag Warning going as previously
issued. Will need to watch FWZ 301 today if downsloping component
stronger up there that could push humidities below 15 percent.
SOme question on the Fire Weather Watch for Monday as cooler
temperatures should move in behind the system, keeping humidities
a little higher. Will keep Watch going for FWZ 310 and 313 so the
day shift can take another look.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon today to 6 PM MDT this evening for
WYZ310.
Fire Weather Watch from Monday morning through Monday evening
for WYZ310.
High Wind Warning until 6 PM MDT this evening for WYZ104-105-110-
116.
High Wind Watch from Monday morning through Monday evening for
WYZ104-105-107-109-115-117-118.
High Wind Watch from late tonight through Monday evening for
WYZ106-110-116.
High Wind Warning from 6 AM this morning to 6 PM MDT this
evening for WYZ115-117.
NE...Red Flag Warning from noon today to 6 PM MDT this evening for
NEZ311>313.
Fire Weather Watch from Monday morning through Monday evening
for NEZ313.
&&
SHORT TERM...GCC
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...GCCHazardous weather outlook, Oct 16, 1:40 AM MST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
240 AM MDT SUN OCT 16 2016
WYZ101>119-170845-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
240 AM MDT SUN OCT 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE
AFTERNOON FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. THIS
INCLUDES INTERSTATE 80 FROM THE ARLINGTON AREA TO JUST WEST OF
CHEYENNE.
THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY VALUES WILL RESULT
IN HIGH FIRE DANGER THIS AFTERNOON ACROSS THE WESTERN NEBRASKA
PANHANDLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG WINDS WILL BECOME MORE WIDESPREAD ON MONDAY...INCLUDING THE
PLAINS OF SOUTHEAST WYOMING. GUSTS TO 60 MPH WILL BE POSSIBLE FROM
LATE MORNING THROUGH THE AFTERNOON OVER PORTIONS OF SOUTHEAST
WYOMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-170845-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
240 AM MDT SUN OCT 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY VALUES WILL RESULT
IN HIGH FIRE DANGER THIS AFTERNOON ACROSS THE WESTERN NEBRASKA
PANHANDLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDY CONDITIONS WILL DEVELOP ON MONDAY AFTERNOON OVER MUCH OF THE
PANHANDLE WITH GUSTS TO 50 MPH POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 16, 9:21 AM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MDT SUN OCT 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
10/16/2016 M58 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 40 MPH.
&&
DDEALLocal storm report, Oct 16, 9:44 AM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 AM MDT SUN OCT 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
10/16/2016 M51 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WIND 40 MPH.
1026 AM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
10/16/2016 M60 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 43 MPH.
&&
DDEALHigh Wind, Laramie Valley
- When
- October 16, 9:45 AM MST to 1:15 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The UPR sensor at Rock River measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 16/1145 MST.
High Wind, North Snowy Range Foothills
- When
- October 16, 10:00 AM MST to 11:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 16/1100 MST.
High Wind, East Platte County
- When
- October 16, 10:25 AM MST to 11:55 AM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 16/1110 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- October 16, 10:45 AM MST to 12:45 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 16/1050 MST.
High Wind, South Laramie Range
- When
- October 16, 11:45 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford measured a peak wind gust of 60 mph.
High Wind, South Laramie Range Foothills
- When
- October 16, 11:45 AM MST to 2:15 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 16/1355 MST.
High Wind, North Snowy Range Foothills
- When
- October 16, 11:50 AM MST to 11:55 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Walcott Junction measured peak wind gusts of 58 mph.
High Wind, Laramie Valley
- When
- October 16, 12:40 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The wind sensor at the Laramie Airport measured a peak wind gust of 58 mph.
High Wind, South Laramie Range
- When
- October 17, 8:00 AM MST to 8:05 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured peak wind gusts of 58 mph.
High Wind, South Laramie Range
- When
- October 17, 8:07 AM MST to 8:17 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured peak wind gusts of 65 mph.
High Wind, South Laramie Range Foothills
- When
- October 17, 8:45 AM MST to 8:50 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 353 measured peak wind gusts of 59 mph.
High Wind, Central Laramie County
- When
- October 17, 8:58 AM MST to 2:58 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at FE Warren AFB measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 17/1458 MST.
High Wind, Central Laramie County
- When
- October 17, 9:35 AM MST to 2:55 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at the Cheyenne Airport measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 17/1305 MST.
High Wind, Niobrara County
- When
- October 17, 10:00 AM MST to 12:00 PM MST
- Where
- Niobrara County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 43.057, -104.475 (the zone’s center; the record gives no point)
The UPR sensor west of Van Tassel measured sustained winds of 40 mph or higher.
High Wind, East Laramie County
- When
- October 17, 10:35 AM MST to 12:55 PM MST
- Where
- East Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at the Pine Bluffs Airport measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 17/1255 MST.
High Wind, Converse County Lower Elevations
- When
- October 17, 11:30 AM MST to 12:30 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
The wind sensor at the Converse County Airport measured sustained winds of 40 mph or higher.
High Wind, Central Laramie Range and Southwest Platte County
- When
- October 17, 11:40 AM MST to 12:40 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- October 17, 12:00 PM MST to 4:00 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 17/1310 MST.
High Wind, Goshen County
- When
- October 17, 12:05 PM MST to 3:35 PM MST
- Where
- Goshen County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
The wind sensor at the Torrington Airport measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 17/1253 MST.
High Wind, East Platte County
- When
- October 17, 12:10 PM MST to 1:10 PM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 17/1225 MST.
High Wind, East Laramie County
- When
- October 17, 12:10 PM MST to 2:20 PM MST
- Where
- East Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Gun Barrel measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 17/1300 MST.
High Wind, South Laramie Range Foothills
- When
- October 17, 12:15 PM MST to 2:55 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 353 measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- October 17, 12:25 PM MST to 5:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Lynch measured sustained winds of 40 mph or higher.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- October 17, 12:50 PM MST to 6:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A RAWS sensor near Muddy Gap measured wind gusts of 58 mph or higher, with a peak gust of 74 mph at 17/1450 MST.
High Wind, Converse County Lower Elevations
- When
- October 17, 1:05 PM MST to 1:10 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
The WYDOT sensor at Deer Creek measured peak wind gusts of 58 mph.
High Wind, East Laramie County
- When
- October 17, 1:15 PM MST to 2:45 PM MST
- Where
- East Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The UPR sensor southwest of Pine Bluffs measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 17/1315 MST.
High Wind, Central Laramie County
- When
- October 17, 1:20 PM MST to 1:25 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Cheyenne East measured peak wind gusts of 58 mph.
High Wind, South Laramie Range Foothills
- When
- October 17, 1:40 PM MST to 3:25 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 17/1440 MST.
High Wind, North Snowy Range Foothills
- When
- October 17, 1:45 PM MST to 4:10 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 17/1540 MST.
High Wind, South Laramie Range Foothills
- When
- October 17, 2:15 PM MST to 5:30 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 70 mph at 17/1425 MST.
High Wind, North Snowy Range Foothills
- When
- October 17, 2:25 PM MST to 4:40 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 249 measured sustained winds of 40 mph or higher.
High Wind, Central Carbon County
- When
- October 17, 2:30 PM MST to 3:45 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A UPR sensor west of Rawlins measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 17/1515 MST.
High Wind, South Laramie Range Foothills
- When
- October 17, 2:30 PM MST to 3:55 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto Road measured sustained winds of 40 mph or higher.
High Wind, Central Carbon County
- When
- October 17, 2:45 PM MST to 5:00 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The wind sensor at the Rawlins Airport measured sustained winds of 40 mph or higher.
High Wind, Shirley Basin
- When
- October 17, 4:00 PM MST to 5:00 PM MST
- Where
- Shirley Basin forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Shirley Rim measured sustained winds of 40 mph or higher.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, October 16, 20161 death · 1 event
- Wildfire in Georgia, October 16 to 31, 2016$8.5 million · 3 events
- Winter Storm and High Wind in Wyoming, October 16 to 17, 2016$15,000 · 70 kt wind · 8 events
- High Wind in California, October 16, 2016$20,000 · 57 kt wind · 1 event
- High Wind in Wyoming, October 16, 201674 kt wind · 3 events
- High Wind in California, October 16 to 17, 201670 kt wind · 3 events
- High Wind in Nevada, October 16 to 17, 2016$5,000 · 56 kt wind · 2 events
- High Wind in Utah, October 16 to 17, 201661 kt wind · 1 event
- Waterspout in Gulf of Mexico, October 16, 20161 event
- Coastal Flood in Florida, October 16, 20161 event
- Marine Thunderstorm Wind in Eastern Pacific Coastal Waters, October 16, 20161 event
- Wildfire in Hawaii, October 16 to 17, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662099, 662094, 662089, 662060, 662101, 662104, 662097, 662098, 662100, 662103, 662106, 662120, 662119, 662059, 662113, 662058, 662061, 662109, 662091, 662090, 662112, 662107, 662102, 662056, 662057, 662111, 662118, 662110, 662095, 662105, 662096, 662092, 662108, 662093, 662062.